Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 17, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 17, 2021, 5:55 PM CDT for Cherokee County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 5:55 PM CDT (22:55 UTC)
Expired
Jul 17, 2021, 6:45 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1277 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WWUS84 KTSA 172255
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
555 PM CDT Sat Jul 17 2021
 
OKZ068-070-072-172345-
Muskogee OK-Sequoyah OK-Cherokee OK-
555 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 645 PM
CDT...

At 555 PM CDT, a strong thunderstorm was located over Pumpkin Center,
moving east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Marble City...                    Braggs...
Cookson...                        Cherokee Landing State Park...
Greenleaf State Park...           Pumpkin Center...
Lake Tenkiller State Park...      Box...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3557 9524 3581 9520 3584 9481 3556 9482
TIME...MOT...LOC 2255Z 265DEG 15KT 3569 9512 

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:42 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 17, 2:42 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
242 PM CDT Sat Jul 17 2021

.DISCUSSION...
Primary concern remains focused on potential for locally
excessive rainfall amounts tonight into Sunday, potentially
impacting some of the same locations that have seen several inches
of rain in the past couple of days. Confidence in the details and
location of where heaviest rains will fall remains rather low,
but given the expected high rain rates and slow movement of any
storms, the Flash Flood Watch has been extended through 18z
Sunday. The aerial configuration remains unchanged at this time as
the current watch generally covers areas that have seen the most
rain in the past 24 hours.

Axis of anomalously high moisture remains in the same general
area as yesterday, from central AR into northern OK. Morning
storms have pushed an outflow boundary from north central OK into
northwest AR, which has become active this afternoon as an MCV
drops southeast out of KS into an unstable and weakly capped
airmass. Isolated to scattered storms will continue into the
evening as a result and while weak shear will limit potential for
organized storms, a zone of rather steep low level lapse rates
has developed south of the boundary and as such, a few cells
could produce strong or damaging downburst winds. A lull in the
activity is possible early tonight, but persistent low level WAA
and subtle forcing embedded in NW flow will keep the moist axis
active overnight tonight into Sunday morning. As expected, CAM
solutions are struggling with details, but renewed development
overnight is indicated by the majority in similar areas that saw
rain last night. Should see a decrease through Sunday morning.

Storm chances will remain relatively high Sunday and Monday as
well, with a mid level shortwave resides the eastern side of
amplifying upper ridge in the western U.S. The heavy rain threat
will continue though a gradual shift of heaviest rainfall axis to
the south is apparent by late Sunday and especially Monday. By
Monday night into Tuesday it appears the deeper moisture will
finally be pushed south with rain chances dropping off. This will
also bring a modest cool down for a day or two before the western
ridge expands into the plains and brings more typical summer
weather by the end of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  87  71  87 /  70  60  50  60
FSM   73  88  72  87 /  60  70  50  70
MLC   73  90  70  87 /  20  30  50  70
BVO   70  86  69  85 /  50  50  50  50
FYV   67  84  66  84 /  60  60  40  60
BYV   69  85  68  84 /  60  50  30  40
MKO   71  87  70  84 /  60  70  50  60
MIO   70  86  68  86 /  40  50  30  40
F10   72  89  71  86 /  40  50  50  70
HHW   75  91  71  87 /  20  30  40  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday afternoon for OKZ054>058-
     060>063-069.

AR...Flash Flood Watch through Sunday afternoon for ARZ001-002-010-
     011.

&&

SHORT TERM...18
LONG TERM....14
Hazardous weather outlook, Jul 17, 4:56 PM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Sat Jul 17 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Sat Jul 17 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms will continue to develop across eastern Oklahoma and
northwestern Arkansas this evening. The atmosphere is very moist and
unstable across the area, which will support strong updrafts and
downdrafts. The strongest storms will be capable of producing wind
gusts near 60 mph, but lack of wind shear should result in any
intense storm to be rather brief. Additional thunderstorm development
is expected later tonight, but that activity will likely not be
severe.

Portions of northeastern Oklahoma and northwest Arkansas received
very heavy rain last night and earlier today. Thunderstorms this
evening and tonight will be rather slow-moving, and with high
amounts of moisture in the air, these storms will result in locally
heavy downpours and possible additional flash flooding.

Temperatures in the lower 90s, combined with high humidity, has
resulted in heat index values of 100 to 105 this afternoon. These
conditions will improve this evening, as temperatures fall through
the 80s.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into early next week as the
unsettled weather pattern continues. Locally heavy rainfall remains
possible, and could lead to flooding, especially if areas that have
recently received heavy rainfall are affected. Organized severe
weather is not expected.

After a relative lull midweek, thunderstorm chances will increase
during the latter part of the week as an upper disturbance moves
across the region. A building ridge aloft by next weekend should
put an end to the current unsettled weather pattern.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Jul 17, 4:51 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT Sat Jul 17 2021

OKZ064-066-172230-
Okmulgee OK-Creek OK-
451 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK AND NORTHWESTERN
OKMULGEE COUNTIES UNTIL 530 PM CDT...

At 450 PM CDT, a strong thunderstorm was located 4 miles north of
Bristow, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bristow...                        Kiefer...
Beggs...                          Mounds...
Kellyville...                     Slick...

This includes Interstate 44 between mile markers 187 and 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3577 9649 3598 9644 3597 9604 3570 9604
TIME...MOT...LOC 2150Z 279DEG 16KT 3589 9637

69
Special weather statement, Jul 17, 4:51 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT Sat Jul 17 2021

OKZ064-172230-
Creek OK-
451 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK COUNTY UNTIL 530 PM
CDT...

At 451 PM CDT, a strong thunderstorm was located 4 miles north of
Bristow, moving east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Bristow...                        Kellyville...
Slick...

This includes Interstate 44 between mile markers 190 and 201.

LAT...LON 3579 9642 3592 9643 3596 9616 3574 9624
TIME...MOT...LOC 2151Z 266DEG 13KT 3589 9637
Special weather statement, Jul 17, 5:03 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
503 PM CDT Sat Jul 17 2021

ARZ019-020-029-172245-
Sebastian AR-Franklin AR-Crawford AR-
503 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 545
PM CDT...

At 503 PM CDT, a strong thunderstorm was located 6 miles south of
Mulberry, moving east at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Ozark...                          Charleston...
Lavaca...                         Mulberry...
Dyer...                           Branch...
Ratcliff...                       Caulksville...
Etna...                           Meg...
Toney...                          Peter Pender...
Vesta...                          Cecil...
Ursula...

This includes Interstate 40 in Arkansas between mile markers 20 and
28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3531 9382 3532 9392 3525 9392 3523 9395
      3523 9403 3534 9421 3558 9407 3548 9381
      3532 9381
TIME...MOT...LOC 2203Z 289DEG 8KT 3541 9405

69
Special weather statement, Jul 17, 5:04 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT Sat Jul 17 2021

OKZ076-172245-
Le Flore OK-
504 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE COUNTY UNTIL 545
PM CDT...

At 504 PM CDT, a strong thunderstorm was located 7 miles northwest of
Wister, moving east at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Poteau...                         Wister...
Howe...                           Fanshawe...
Lake Wister State Park...         Shady Point...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3496 9493 3517 9484 3512 9451 3486 9462
TIME...MOT...LOC 2204Z 289DEG 8KT 3506 9480

69
Special weather statement, Jul 17, 5:53 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
553 PM CDT Sat Jul 17 2021

ARZ029-OKZ076-172345-
Sebastian AR-Le Flore OK-
553 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 645 PM CDT...

At 553 PM CDT, a strong thunderstorm was located 3 miles southeast of
Cameron, moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Poteau...                         Greenwood...
Pocola...                         Mansfield...
Hackett...                        Hartford...
Huntington...                     Bonanza...
Midland...                        Cameron...
Washburn...                       Excelsior...
Burnville...                      Jenny Lind...
Rock Island...                    Patterson...
Arkola...                         Crossroads...
Witcherville...                   Dayton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9403 3514 9414 3510 9414 3508 9420
      3508 9422 3506 9425 3506 9423 3497 9424
      3495 9434 3496 9437 3494 9439 3495 9441
      3493 9443 3493 9444 3491 9445 3500 9473
      3531 9452 3517 9403
TIME...MOT...LOC 2253Z 297DEG 17KT 3510 9448

69
Special weather statement, Jul 17, 5:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
555 PM CDT Sat Jul 17 2021

OKZ068-070-072-172345-
Muskogee OK-Sequoyah OK-Cherokee OK-
555 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 645 PM
CDT...

At 555 PM CDT, a strong thunderstorm was located over Pumpkin Center,
moving east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Marble City...                    Braggs...
Cookson...                        Cherokee Landing State Park...
Greenleaf State Park...           Pumpkin Center...
Lake Tenkiller State Park...      Box...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3557 9524 3581 9520 3584 9481 3556 9482
TIME...MOT...LOC 2255Z 265DEG 15KT 3569 9512

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:44 PM CDTSpecial Weather StatementTSAOsage46 min
Jul 17, 12:29 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes4 hr
Jul 17, 1:02 AM CDTFlash Flood WarningTSADelaware3 hr
Jul 17, 1:10 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 17, 1:25 AM CDTSpecial Weather StatementTSAOsage35 min
Jul 17, 1:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 2:09 AM CDTAreal Flood AdvisoryTSADelaware, Mayes3 hr
Jul 17, 2:20 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Jul 17, 2:22 AM CDTSpecial Weather StatementTSAMayes23 min
Jul 17, 2:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 3:16 AM CDTSpecial Weather StatementTSAMayes29 min
Jul 17, 3:18 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more39 hr
Jul 17, 3:33 AM CDTAreal Flood AdvisoryTSAMayes117 min
Jul 17, 3:42 AM CDTSpecial Weather StatementTSAMayes18 min
Jul 17, 4:10 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers3 hr
Jul 17, 4:28 AM CDTSpecial Weather StatementTSACraig32 min
Jul 17, 4:40 AM CDTFlash Flood WarningTSACraig2 hr
Jul 17, 5:32 AM CDTAreal Flood WarningTSADelaware, Mayes3 hr
Jul 17, 5:41 AM CDTAreal Flood AdvisoryTSANowata, Rogers3 hr
Jul 17, 6:12 AM CDTFlash Flood WarningTSARogers3 hr
Jul 17, 6:17 AM CDTAreal Flood AdvisoryTSATulsa, Washington118 min
Jul 17, 6:49 AM CDTAreal Flood WarningTSACraig3 hr
Jul 17, 7:17 AM CDTAreal Flood AdvisoryTSAWashington118 min
Jul 17, 7:41 AM CDTFlash Flood WarningTSAWashington3 hr
Jul 17, 9:09 AM CDTAreal Flood WarningTSARogers3 hr
Jul 17, 10:44 AM CDTAreal Flood WarningTSAWashington2 hr
Jul 17, 3:10 PM CDTSpecial Weather StatementTSATulsa35 min
Jul 17, 3:15 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner2 hr
Jul 17, 3:35 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner25 min
Jul 17, 4:03 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 17, 4:49 PM CDTSpecial Weather StatementTSAMuskogee41 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 5:04 PM CDTSpecial Weather StatementTSALeFlore41 min
Jul 17, 5:20 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg115 min
Jul 17, 6:15 PM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
Jul 17, 6:48 PM CDTSpecial Weather StatementTSAAdair42 min
Jul 17, 6:58 PM CDTSpecial Weather StatementTSAOsage62 min
Jul 17, 3:25 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Jul 17, 5:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Jul 17, 2:39 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Jul 17, 4:14 PM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr
Jul 17, 5:03 PM CDTSpecial Weather StatementTSAFranklin42 min
Jul 17, 5:53 PM CDTSpecial Weather StatementTSASebastian52 min
Jul 17, 5:56 PM CDTSpecial Weather StatementTSAWashington49 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.